Jump to content

Tried The Zoloft


MamaTrain
 Share

Recommended Posts

So I posted awhile back about trying Zoloft. After much consideration I decided to give it a whirl. I took 12.5 mg. (half the lowest dose) and was actually very optimistic about taking it. One hour went by and nothing. Two hours went by and still nothing. I was like oh yes this is going to help me for sure! 7 hours later an episode came on that lasted about 5 hours. Why oh why do we react this way? I still think it's my "blocked" parasympathetic system giving me problems. My husband is gone alot right now so I am not willing to try it again until he is home for good. Any thoughts on what happened with this? Thanks guys!

KC

Link to comment
Share on other sites

im not sure but i know a couple years ago when i first came down with POTS i tried zoloft and i HATED it. it made me feel so loopy and crazy adreneline surges. Lexapro was a lot more mild and i liked it a lot more.

dont give up i went through quite a bit of SSRIS before i found the right one. i used to cut my pill in half and take one half in the morning and the other at night. I had a lot less side effects in the beginging from doing that. good luck!

Link to comment
Share on other sites

I usually start off at a 1/4 dose of a new med when first trying it. It's always easier to add more slowly, after a week or two. I've even had to try a 1/4 dose every other day, just to start getting it into my system. My doctor recommends it, and then, unless it's making you really sick, you need to try to keep on it for 4-6 weeks to see if your body adapts. Talk to your prescribing doctor first, though.

Good luck!

Link to comment
Share on other sites

I usually start off at a 1/4 dose of a new med when first trying it. It's always easier to add more slowly, after a week or two. I've even had to try a 1/4 dose every other day, just to start getting it into my system. My doctor recommends it, and then, unless it's making you really sick, you need to try to keep on it for 4-6 weeks to see if your body adapts. Talk to your prescribing doctor first, though.

Good luck!

I may try it again but I'm not sure if I can get the pill split anymore. It was so very tiny when I cut it in half! I think I will try talking to my doctor but he really doesnt have alot of suggestions anymore as he just calls me "weird" but in a nice way! LOL! Thanks for the responses guys!

KC

Link to comment
Share on other sites

So I posted awhile back about trying Zoloft. After much consideration I decided to give it a whirl. I took 12.5 mg. (half the lowest dose) and was actually very optimistic about taking it. One hour went by and nothing. Two hours went by and still nothing. I was like oh yes this is going to help me for sure! 7 hours later an episode came on that lasted about 5 hours. Why oh why do we react this way? I still think it's my "blocked" parasympathetic system giving me problems. My husband is gone alot right now so I am not willing to try it again until he is home for good. Any thoughts on what happened with this? Thanks guys!

KC

Hi KC,

I had great success with zoloft for 8 years prior to dysautonomia. Now, I'm the same way you are. i've started it up a few times, the last attempt had the same reaction as you. Fine for the first 6 hrs and thought hey I'm ok with this, and wham, by the 7th hour I was a speeding lunatic with the worst headache and feeling of blood rushing through my body.

I live alone and it's not easy when starting a new med.

Not sure why this happens, but it's happened with the SSRI's that I have tried.

Rene

Link to comment
Share on other sites

You can get most of the ssris in a liquid form which can allow you to start at a tiny baby dose.

Rene

whoops, sorry didn't see Nunn's reply

Link to comment
Share on other sites

I tried Zoloft a year ago and not only didn't it make me feel better but i got a lot worse.I thought i was going to die.I stopped it after two weeks and i started feeling better gradually.Everything i have tried either gives me side effects or doesn't help.To be honest i don't see the point in taking so many drugs since none of them is a cure for POTS or NCS.I am very frustrated by the fact that doctors treat us like lab rats and prescribe whatever comes in their head on.

Speaking from my personal experience whether i was taking meds or not POTS crises would come and go regardless.I haven't taken anything for 3 months now.Sometimes i wish there was something to take and stop the symptoms but i feel that if i keep trying all these drugs i'll end up with renal failure or some other problem....and i've got enough already!

I think that if all drugs increase your symptoms you should simply not take them....and for me Zoloft was a terrible drug.I don't think that it does anything for dysautonomia and it should only be given as an antidepressant.

sorry if i sound a bit harsh but when i read posts about drugs that make us worse it really upsets me.I wish there was something better than what we already have.

Take care

Link to comment
Share on other sites

today as i laid in he hospital with a bp of 159/102 laying down and the icu nurse working with me said has anyone checked your kidneys? i told her my aunt died from kidney disease. actually two did, my blood work is so messed up from all the meds and abtibacterials I'm on. it's hard to check things. two hours later my bp is 110/80 from taking more meds, I'm a walking/falling pharmacy!

bellamia~

Link to comment
Share on other sites

I tried Zoloft a year ago and not only didn't it make me feel better but i got a lot worse.I thought i was going to die.I stopped it after two weeks and i started feeling better gradually.Everything i have tried either gives me side effects or doesn't help.To be honest i don't see the point in taking so many drugs since none of them is a cure for POTS or NCS.I am very frustrated by the fact that doctors treat us like lab rats and prescribe whatever comes in their head on.

Speaking from my personal experience whether i was taking meds or not POTS crises would come and go regardless.I haven't taken anything for 3 months now.Sometimes i wish there was something to take and stop the symptoms but i feel that if i keep trying all these drugs i'll end up with renal failure or some other problem....and i've got enough already!

I think that if all drugs increase your symptoms you should simply not take them....and for me Zoloft was a terrible drug.I don't think that it does anything for dysautonomia and it should only be given as an antidepressant.

sorry if i sound a bit harsh but when i read posts about drugs that make us worse it really upsets me.I wish there was something better than what we already have.

Take care

Elena- I completely understand your feelings so no apology needed! I noticed it took me several days to feel better after that 5 hours episode and that is just not something I want to keep going through. I think that we get so desperate for something to help us that we try just about anything! I believe FOR ME that time is what has made the most difference. Whatever caused my dysautonomia seems to be getting better but not completely gone yet. I continue to see my nutritionist guy and use my other natural treatments. I continue to pray for myself and all of us here that are living with this very misunderstood condition(s)!

Best to you today and always!

KC

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...